Medical questions & health advice by board certified doctors
"Why do I get bald spots?"
iv gone to the doctor and he has given me a cream for it, but the cream is only working on one and the other shows no results, whats wrong?
It's a little hard to know what's causing your bald spots without knowing where your bald spots are, so I recommend that you speak with your doctor. Assuming that you're getting bald spots on your head, there are a number of possible causes. One class of causes includes disorders of the skin, such as acne, inflammatory skin disorders such as lupus or folliculitis, and even infections such as a fungal infection (ringworm). You can also be losing hair due to age or hormonal alterations, scarring, pulling on the hair or pressure on the scalp, malnutrition, or certain medications. The treatment for the hair loss depends on what's causing it - my guess is that your doctor gave you a steroid cream which, given that it helped on one site, suggests an inflammatory or autoimmune cause to your hair loss. Without seeing the sites it's hard for me to know why it's not working for one and not the other - these conditions can be hard to treat so it may simply not work everywhere, or it could be that the bald spots are caused by two different processes. I would recommend you go back to your doctor and discuss what he thinks is causing the bald spots and what further treatments, if any, he would recommend.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.